MAUDE Adverse Event Report: COOK INC ULTRATHANE WILLS-OGLESBY PERCUTANEOUS GASTROSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC ULTRATHANE WILLS-OGLESBY PERCUTANEOUS GASTROSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a pre-amendment product.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent an unspecified surgical procedure with implantation of a wills-oglesby percutaneous gastrostomy catheter on an unknown date.No procedure related details were provided.The patient returned two weeks post procedure with a report that the device had a problem.Examination of the patient and device indicated that the feeding lid was pushing back while in the locked position.The lid portion of the device was removed and replaced with a new lid.No further event or patient details were provided.
 
Additional Manufacturer Narrative
Investigation included: dimensional verification, review of drawing, review of manufacturer's instructions, review of quality control and visual inspection.The returned wills-oglesby percutaneous gastrostomy catheter was unused, still packaged and the feeding tube was returned in a used condition.There was some biomaterial inside.The customer's wording was unclear, and was taken to mean that it appeared that the feeding lid would slightly push back when attempting to push the plug in, making it look like it was going to open.This was confirmed by attempting to close the tube.The inner diameter of the feeding tube and the distal diameter of the feeding lid plug were measured within specification.It's possible the customer believed the lid should be flush with the tube when fully closed, and the customer's difficulty made it look like the tube was going to open.Another feeding tube adapter was inspected and showed that when fully closed, the lid cannot be flush with the tube.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided and without more information a root cause for the lid to "push back" cannot be determined.We will continue to monitor for similar complaints.

Brand Name
ULTRATHANE WILLS-OGLESBY PERCUTANEOUS GASTROSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6263681
Report Number1820334-2017-00051
Device Sequence Number849744
Product Code KNT
UDI-Device Identifier00827002098916
UDI-Public(01)00827002098916(17)190616(10)7049215
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-35-P-12S-WOGS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;